What is known and objectives The occurrence of dysgraphia after sertraline intake has never been reported. The objective was to describe a case of this adverse drug reaction and present a review of similar cases held in international databases with a discussion of the possible pharmacological mechanisms. Case summary We observed a 60-year-old man who experienced resting tremors, dyskinesia and dysgraphia 2 months after a stepwise increase in sertraline dosing from 50 to 200 mg/day. What is new and conclusion Dysgraphia is a possible adverse drug reaction to sertraline, and we suggest that inhibition of extrapyramidal dopaminergic activity might be the pharmacological mechanism. Dysgraphia, is a pathological state classified within the extrapyramidal isorders, due to the brain dysfunction induced by dementia, Parkinson's disease, delirium or medications acting on neurons. To date no similar report exists in the literature; this is the first report on an association between dysgraphia and sertraline administration. The damage or reduced neurotransmission to the extrapyramidal system induced by sertraline may explain dysgraphia.

A case of dysgraphia induced by sertraline and a review of official spontaneous adverse reaction databases / M. Gentili, P.M. Marinaccio, C. Galimberti, C. Carnovale, S. Antoniazzi, M. Pozzi, E. Clementi, C. Viganò, S. Radice. - In: JOURNAL OF CLINICAL PHARMACY AND THERAPEUTICS. - ISSN 0269-4727. - 41:1(2016), pp. 106-107. [10.1111/jcpt.12356]

A case of dysgraphia induced by sertraline and a review of official spontaneous adverse reaction databases

M. Gentili;C. Galimberti;C. Carnovale;S. Antoniazzi;M. Pozzi;E. Clementi;C. Viganò;S. Radice
2016

Abstract

What is known and objectives The occurrence of dysgraphia after sertraline intake has never been reported. The objective was to describe a case of this adverse drug reaction and present a review of similar cases held in international databases with a discussion of the possible pharmacological mechanisms. Case summary We observed a 60-year-old man who experienced resting tremors, dyskinesia and dysgraphia 2 months after a stepwise increase in sertraline dosing from 50 to 200 mg/day. What is new and conclusion Dysgraphia is a possible adverse drug reaction to sertraline, and we suggest that inhibition of extrapyramidal dopaminergic activity might be the pharmacological mechanism. Dysgraphia, is a pathological state classified within the extrapyramidal isorders, due to the brain dysfunction induced by dementia, Parkinson's disease, delirium or medications acting on neurons. To date no similar report exists in the literature; this is the first report on an association between dysgraphia and sertraline administration. The damage or reduced neurotransmission to the extrapyramidal system induced by sertraline may explain dysgraphia.
adverse drug reaction; dysgraphia; pharmacovigilance; sertraline
Settore BIO/14 - Farmacologia
JOURNAL OF CLINICAL PHARMACY AND THERAPEUTICS
Article (author)
File in questo prodotto:
File Dimensione Formato  
JCPT-3300SertralineDysgraphiaEdit.pdf

non disponibili

521.75 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Gentili_et_al-2016-Journal_of_Clinical_Pharmacy_and_Therapeutics.pdf

non disponibili

475.36 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2434/384625
Citazioni
  • ???jsp.display-item.citation.pmc??? 1
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 1
social impact